Ativan + Bendadryl Induces Silliness

3 Nov

Yesterday’s chemo went well.  I had a mild allergic reaction (itching) so they had to stop the infusion and give me a dose of steroids before resuming the infusion at a slower rate.  Not a big thing, just kept me from finishing all of the Rituxan today.  So tomorrow, I will go for my normal dose of Treanda and then will finish the Rituxan infusion.

The doctor is pleased with my progress, thrilled that the stent is out, and the report from the urologist said everything looked very good inside the kidney.  All in all, things are going as well – maybe even better – than they could be.  I’m pleased.

I mentioned that the fatigue seems to get more intense and last longer with each treatment and he said that is to be expected.  I also told him I’m having trouble remembering things and feel like I’m in a mental fog quite a bit, especially during the past month.  He doesn’t give much credence to “chemo brain” and thinks that the mental issues are largely related to the fatigue and will subside after treatment.  Good to know.  :)

I will have a CT scan in two weeks to see how Little Kidney is behaving, so cross your fingers and say a prayer that she is being good and that she loves these chemo drugs.  My next round of treatment (#5) will be the week after Thanksgiving.

I have to share this because it’s funny now, but my sister will most likely pay me back for it at some point in the future.  I need to watch my back.  ha ha

Apparently double doses of Ativan followed by a dose of Benadryl and then rounded out with a steroid punch cause me to do silly things.  I took these pictures with the Macbook and played around with their distortion tools.  THEN I sent them to Jennifer.  I forgot that I had just mentioned to her that I had a mild allergic reaction.

She opened this one first:

She thought it was real.  As hideous as it is, I could see how she would think that.  This is what she wrote in a reply to me:

OMG – YOU TOTALLY FREAKED ME OUT!!!!

I did an audible reaction to that and people were walking by my office and asked me if I was ok?!??!?

You knew what you were doing and are laughing about it now aren’t you??  My heart is still racing!  You almost made Pam cry!!

You are a sick individual to send that to your sister!!!!  :)

It shocked her so bad, she didn’t look at the second one until another co-worker came in and convinced her to do it:

At this point, I’m reading her first reply and cracking up.  And then I get this reply:

Here I am all concerned that the allergic reaction is so bad and made you look like a freak and they are fake pictures!!  I am growing my hair for locks of love in your honor and I am wearing the sister solidarity bracelet today and you do that to me – you are a mean and evil sister.  :)

Ya’ll.  Ya’ll!!!  I should have felt bad – and I did for a second – but I laughed so hard I had tears in my eyes!

I love both of my sisters so much!  They are the most wonderful people in the world and they never cease to provide me with endless support and  laughter.  And on chemo day, laughter was just the right medicine!

So, what do you think?  Am I an Evil Sister or just Twisted Sister??  :)

Advertisements

14 Responses to “Ativan + Bendadryl Induces Silliness”

  1. The Savvy Sister November 3, 2011 at 9:40 am #

    Having 5 sisters, I think this is a pretty mild idea of twisted :)

    • rachturner November 3, 2011 at 4:21 pm #

      Yeah, me, too! Oh, I sure got a good laugh out of it, though.

  2. Patty November 3, 2011 at 9:44 am #

    I think you are HILARIOUS!!!!

  3. Pat Turner November 3, 2011 at 11:11 am #

    You have to have some Humor in your life just to get thru things. I think it is hilarious.

    Pat

    • rachturner November 3, 2011 at 4:26 pm #

      A sense of humor is critical for me right now. Otherwise, I’m just sitting here wallowing in self pity.

  4. Andrea Crouch November 3, 2011 at 11:12 am #

    If you can’t laugh you can’t live! I think your sisters provided you perhaps the most effective meds. LOVE the photos!

    • rachturner November 3, 2011 at 4:30 pm #

      I’m still laughing about it today!

  5. Jennifer cooper November 3, 2011 at 4:40 pm #

    OMG…those pictures were so funny! I especially liked the second one! I’m on set (tv production) and busted out laughing! People are looking at me like I’m crazy! You are too funny…twisted but funny!

    • rachturner November 3, 2011 at 6:44 pm #

      Jennifer – That is too funny!! I’m glad I could make you laugh – out loud! :)

  6. Kathy November 3, 2011 at 7:17 pm #

    I love it!!!!! Yes, you are twisted and yes, Jenn and I taught you everything you know about twisted! You’re so right about the laughter. It feels wonderful to laugh and I’m glad you’re doing it. This does however, makes me glad that you couldn’t text me when you texted Jenn,haha! Still considering whether texting’s something that would really be worth my while and I’m leaning waaaay away from it at the moment!!! Imagine if I was in the restaurant and had a reaction like Jenn had…people would think…well you know what people would think!! And then there’ld be aaall that explaining to do! Remember that line from the I Love Lucy show, where Ricky says “Luuucy, you got som’ splainin’ to do”. Those are good shows, always funny.

    Keep in mind that your forgetfulness could simply be related to having a whole lot on your mind right now, do you think?! There’s nothing about our days or nights thats the same as even 6 months ago and that’s mind boggling. Whether we like it or not, we are all creating a new normal and that uses a lot of brain cells.

    I love you and I’m going to go take something for the nausea you’re having. I think I’m having sympathy nausea. Let me know when yours eases up so mine can too!

    • rachturner November 7, 2011 at 2:51 pm #

      Sympathy nausea – that is so sweet. :)

  7. Robin November 4, 2011 at 1:27 pm #

    That’s a hilarious story!!! The Benadryl just renders me unconscious – I can barely keep my eyes open!

Trackbacks/Pingbacks

  1. I Forgot « Blessings in Disguise - November 17, 2011

    […] it could mean that chemo brain IS real and Dr. Daniel is wrong!  ha ha!  I can’t wait to tell him that I am living proof that chemo brain does exist! […]

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: